Hematoma

I have a hematoma. My surgery was july 2nd. For pacemaker/ debribillator. Today I asked to see nurse becuase my incision is still not healing duetdue weeping ever so slowly. The nurse said I have a pocket hematoma. Im on cialis  blood thinner. They told me to stop it for 7 days. To help with clotting. Also started me on clindamycin to prevent infection.Im worried about the next seven days. They told me it could start drying up on its on. Or they may have to due somthing else. ( If anyone has been in this situation I would appreciate words of advice.) I have been reading about drainage procedures if necessary. Im  praying this will not have to happen. Godbless. If anyone has had to to have a pocket hematoma drained please let me know.


4 Comments

Another hematoma

by AgentX86 - 2020-07-22 21:53:13

Seems like the thing to have today.

Weeping is not good (as I'm sure you know).  Since you have arrhythmias, not taking an anticoagulant is dangerous (be sure your EP/cardiologist is really OK with this - double check). I've never heard of Cialis being used as an anticoagulant, though.  Must be interesting.  ;-)

If you have any sign of infection, get to the hospital (ER, if necessary) immediately.  It's very serious.

Eliquis is the medicine

by Irving Chernev - 2020-07-22 21:59:31

Eliquis is the medicine.5mg. thank you for response.Godbless

Eliquis

by AgentX86 - 2020-07-22 23:04:32

That makes sense.  I take it too.  It is really dangerous to give up for a week.  Again, I'd ask your EP/cardiologist then ask again to make absolutly sure that's what he wants.  A stroke would completely ruin your day.

Hematoma or something else ?

by Gemita - 2020-07-23 04:49:34

Hello Irvine Chernev,

I am sorry to hear about your problems.  I have posted the same response to Twodrifters above because both of you have ongoing difficulties with Hematoma and so my comments are relevant for you too.

Yes Hematomas can look very sinister and are often painful as they drain and they can drain extensively down the body or a limb and turn a variety of deep colours.  What to do about them has to be based on the patient’s symptoms and appearance of the bruising and whether any swelling/infection is present but our doctors recommended stopping anticoagulants for a period during the initial acute phase to help prevent further extensive bleeding.

In my case, it was unclear whether a pseudo aneurysm or true aneurysm may have formed in a blood vessel/artery.  An ultrasound confirmed a  pseudo aneurysm.  Of course there is also the risk that your symptoms are caused by something more serious like a DVT and/or an infection which would require additional measures.  

My advice is to keep asking your doctors for guidance.  A special ultrasound test may rule in or out a DVT or true aneurysm.

Both hubby and I developed severe bruising following different cardiac procedures.  We were both hospitalised while tests were carried out.  It was a difficult decision for our doctors but eventually anticoagulation was withheld for several days during the acute phase.  Since we both have AF, this was extremely risky but necessary at the time.  Icing did not help either of us, only withdrawal of anticoagulation helped with our symptoms

.  

You know you're wired when...

Titanium is your favorite metal.

Member Quotes

In life we have to consider what is more important, the loss of the vanity or the gain of the life.